Alert archive / Missouri / Tornado Warnings in 2020
Tornado Warning 14, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Mar 2, 2020, 8:16 PM CST for Scott County, Stoddard County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2020, 8:16 PM CST (02:16 UTC)
- Expired
- Mar 2, 2020, 8:49 PM CST
- In force
- 33 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
Counties Scott County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 94 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 5:21 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.3 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 634 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.9
The text
As transmitted.
603
WFUS53 KPAH 030216
TORPAH
MOC201-207-030300-
/O.NEW.KPAH.TO.W.0014.200303T0216Z-200303T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
816 PM CST Mon Mar 2 2020
The National Weather Service in Paducah has issued a
* Tornado Warning for...
West central Scott County in southeastern Missouri...
Northeastern Stoddard County in southeastern Missouri...
* Until 900 PM CST.
* At 815 PM CST, a severe thunderstorm capable of producing a tornado
was located over Advance, moving east at 25 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Bell City around 825 PM CST.
Oran around 845 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3704 8995 3713 8995 3713 8966 3700 8965
TIME...MOT...LOC 0215Z 261DEG 23KT 3708 8990
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
PS2 follow-up statements
528
WWUS53 KPAH 030223
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
823 PM CST Mon Mar 2 2020
MOC201-207-030300-
/O.CON.KPAH.TO.W.0014.000000T0000Z-200303T0300Z/
Scott MO-Stoddard MO-
823 PM CST Mon Mar 2 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CST FOR WEST
CENTRAL SCOTT AND NORTHEASTERN STODDARD COUNTIES...
At 823 PM CST, a severe thunderstorm capable of producing a tornado
was located near Bell City, or near Advance, moving east at 25 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Oran around 845 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3703 8988 3713 8987 3713 8966 3700 8965
TIME...MOT...LOC 0223Z 261DEG 23KT 3709 8983
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
PS712
WWUS53 KPAH 030249
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
849 PM CST Mon Mar 2 2020
MOC201-207-030258-
/O.CAN.KPAH.TO.W.0014.000000T0000Z-200303T0300Z/
Scott MO-Stoddard MO-
849 PM CST Mon Mar 2 2020
...THE TORNADO WARNING FOR WEST CENTRAL SCOTT AND NORTHEASTERN
STODDARD COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 100 AM CST for southeastern
Missouri.
A tornado warning remains in effect for central Scott county.
LAT...LON 3703 8988 3713 8987 3713 8966 3700 8965
TIME...MOT...LOC 0247Z 261DEG 23KT 3712 8963
$$
PSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 2, 5:50 PM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Mar 2, 5:50 PM CST, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Paducah KY 550 PM CST Mon Mar 2 2020 .UPDATE... Issued at 550 PM CST Mon Mar 2 2020 Tornado Watch 35 has been issued for much of the region basically near and south of the front. The presence of the front, along with a surface low that may move along it this evening, is the primary reason for a tornado watch rather than a severe thunderstorm watch. The potential for backed low-level winds with these features could enhance the low-level shear allowing for greater potential for tornadoes. Large hail will continue to be the primary concern, along with damaging straight-line winds. && .SHORT TERM...(Tonight through Wednesday) Issued at 315 PM CST Mon Mar 2 2020 Main forecast issues come with severe weather potential very late this afternoon or early this evening through the early morning hours Tuesday as a surface low tracks northeast up a stationary boundary located very close to the OH River. Storm initiation should be over portions of southeast MO between 4 PM and 7 PM as a mid level impulse shoots east toward northeast AR/southwest MO and provides added lift near the surface low over northeast AR, and low level jet 25-35 kts kicks in. Mid- level lapse rates of 8 to 8.5 degrees and MLCAPES from 1000-1500 J/KG suggest strong updrafts capable of producing large hail. Long, straight-lined hodographs and effective shear up close to 40 kts or so would be supportive of multi-cell storms with right and left splitting supercells. Therefore, will also be a threat of damaging wind gusts and possibly a tornado or two. Last but not least would be the risk of localized flooding, esp in areas where storms may repeat, or train. The surface low should race northeast along the OH River and out of the forecast area after midnight, and force the trailing cold front through our eastern counties by around 2 or 3 AM. Thereafter, high pressure will build into the southern Plains and lower/mid MS River Valley, bringing clearing skies Tuesday/Tuesday night and mild early March temps in the lower/mid 60s at most locations. Wed should also be a rather nice day with afternoon temps in the 60s, though there could be some increase in cloud cover over our southern areas in response to the next weather maker well off to our southwest. .LONG TERM...(Wednesday night through Monday) Issued at 315 PM CST Mon Mar 2 2020 After a chance of some light rain Wed night into Thursday, a few days of dry weather are expected. Rain chances will then return for early next week. Overnight lows will remain quite chilly, but daytime highs will be in the 50s and 60s. As far as the rain chances for Wed night into Thursday, this precip will be associated with a southern stream 500 mb shortwave that will eject from the southern Plains across the lower Mississippi Valley. This is the same shortwave that last week's models predicted would bring very heavy rain on Tuesday and Tues night. A lot has changed since then. Besides the slower timing, the track is much further south. Any rainfall amounts will be less than a tenth of an inch Thursday. Overnight lows will be around 40, with daytime highs 55 to 60. Thursday night into Friday, the southern stream shortwave will phase with a northern stream 500 mb shortwave over the eastern seaboard. This will result in a strongly confluent northwesterly flow of dry and colder air aloft. Skies will become sunny Friday, but gusty northwest winds will limit highs to the mid 40s in sw Indiana and around 50 elsewhere. This weekend will be dry with a warming trend as a 500 mb ridge moves east across the Mississippi Valley. Highs will be in the 50s Saturday and around 60 on Sunday. Clouds will be on the increase Sunday, along with southerly winds. The ensemble means are in agreement on a 500 mb southwest flow pattern early next week. A moist southern stream shortwave will likely bring some rain Monday. This looks like a low-amplitude progressive pattern, so preliminary indications point away from a heavy rainfall event. && .AVIATION... Issued at 550 PM CST Mon Mar 2 2020 Thunderstorms are expected to develop this evening along and south of the frontal boundary which runs from near KCGI to near KEVV at this time. At this time it appears that the storms will be discrete which could mean no impact at any one location. Ceilings will drop to MVFR levels as the front starts to move east later tonight. The MVFR ceilings will likely exit the area shortly after sunrise, and then gusty northwest winds will be the main concern during the day. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...DRS SHORT TERM...GM LONG TERM...MY AVIATION...DRS
Hazardous weather outlook, Mar 2, 6:42 PM CST, 1 hour 34 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 642 PM CST Mon Mar 2 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-031100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 642 PM CST Mon Mar 2 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight Numerous thunderstorms are expected to develop near a cold front and move eastward through the evening and into the overnight hours. Severe storms with large hail, damaging winds and tornadoes are possible. A tornado watch is in effect for all of west Kentucky and southwest Indiana, as well as portions of southeast Missouri and southern Illinois until 1 AM. Lightning and locally heavy rainfall are also concerns with any thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters should be prepared to activate as the storms approach tonight. DRS
In the hours before
Local storm report, Mar 2, 7:41 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
741 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 3 ENE SHOOK 37.06N 90.26W
03/02/2020 E1.00 INCH WAYNE MO TRAINED SPOTTER
INTERSECTION OF P AND TT HIGHWAYS
&&
MYLocal storm report, Mar 2, 7:46 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
746 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM HAIL 2 SSE GREENVILLE 37.10N 90.44W
03/02/2020 E1.50 INCH WAYNE MO PUBLIC
&&
PSLocal storm report, Mar 2, 7:53 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
753 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL 4 S ZALMA 37.09N 90.08W
03/02/2020 E0.75 INCH BOLLINGER MO EMERGENCY MNGR
PEA TO DIME SIZE HAIL COVERING THE GROUND.
&&
PSLocal storm report, Mar 2, 7:59 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
759 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 3 NNW CROFTON 37.09N 87.50W
03/02/2020 E1.00 INCH CHRISTIAN KY TRAINED SPOTTER
&&
DWSLocal storm report, Mar 2, 8:11 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
811 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 1 S CROFTON 37.03N 87.48W
03/02/2020 E1.00 INCH CHRISTIAN KY TRAINED SPOTTER
&&
MYLocal storm report, Mar 2, 8:13 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
813 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TORNADO 1 S CROFTON 37.03N 87.48W
03/02/2020 CHRISTIAN KY TRAINED SPOTTER
TORNADO WITNESSED BY METEOROLOGIST JUST SOUTH OF CROFTON.
CARPORT DESTROYED. POSSIBLE ROOF AND SIGN DAMAGE.
&&
MYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 6:05 PM CST | Severe Thunderstorm Warning | PAH | Butler, Carter, Wayne | 40 min |
| Mar 2, 6:14 PM CST | Tornado Warning | PAH | Butler, Carter, Wayne | 46 min |
| Mar 2, 6:53 PM CST | Tornado Warning | PAH | Wayne | 52 min |
| Mar 2, 7:28 PM CST | Tornado Warning | PAH | Bollinger, Stoddard, Wayne | 47 min |
| Mar 2, 7:37 PM CST | Special Weather Statement | PAH | Cape Girardeau, Perry | 38 min |
| Mar 2, 7:44 PM CST | Severe Thunderstorm Warning | PAH | Wayne | 33 min |
| Mar 2, 8:07 PM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott | 38 min |
| Mar 2, 8:08 PM CST | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Scott, Stoddard | 52 min |
| Mar 2, 8:12 PM CST | Tornado Warning | PAH | Cape Girardeau | 33 min |
| Mar 2, 8:34 PM CST | Flash Flood Warning | PAH | Bollinger, Scott, Stoddard, Wayne | 6 hr |
| Mar 2, 8:45 PM CST | Tornado Warning | PAH | Scott | 30 min |
| Mar 2, 8:56 PM CST | Severe Thunderstorm Warning | PAH | Butler, Ripley | 49 min |
| Mar 2, 9:04 PM CST | Severe Thunderstorm Warning | PAH | Mississippi, Scott | 41 min |
| Mar 2, 9:13 PM CST | Tornado Warning | PAH | Butler, Ripley | 47 min |
| Mar 2, 10:10 PM CST | Tornado Warning | PAH | New Madrid, Stoddard | 35 min |
| Mar 2, 10:30 PM CST | Tornado Warning | PAH | New Madrid | 45 min |
| Mar 2, 10:37 PM CST | Flash Flood Warning | PAH | Bollinger | 6 hr |
| Mar 2, 10:59 PM CST | Special Weather Statement | PAH | Scott | 46 min |
| Mar 2, 11:10 PM CST | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 35 min |
| Mar 3, 5:46 AM CST | River Flood Warning | PAH | Cape Girardeau, Perry, Scott | 64 days |
Nearby
Tornado Warnings in Missouri, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.